News of allergic reactions concerning recipients of the coronavirus vaccine have surfaced. A recent addition was a healthcare worker in Alaska. She exhibited the adverse effects 10 minutes after she received the shot.
A middle-aged healthcare worker in Alaska, whose name was withheld, experienced allergies approximately 10 minutes after she received the Pfizer vaccine. CNN reported it is the first case in the US. Some of the symptoms that she felt included shortness of breath, rashes over her face and torso, and also had an elevated heart rate.
The woman had an anaphylactic reaction after she was given the first dose of the two-dose jab of the vaccine on Tuesday. The condition necessitated for the woman to be hospitalised and monitored. Due to the reactions, she will not be getting the second dose, Fox News reported. Upon checking her history of allergies, it was found that she had none and was given Benadryl to help alleviate the symptoms. However, Benadryl did not work.
She was taken to Barlett Hospital's emergency room and was given epinephrine. This eventually helped resolve her symptoms. Dr. Liny Jones, the medical director of the hospital's emergency department, said that when she was first given epinephrine, her symptoms notably subsided. However, they re-emerged. Thereafter, she was given steroids and an epinephrine drip.
Doctors tried to stop the drip but her symptoms kept re-emerging, which was why the woman was transferred to the intensive care unit. She was closely observed all through the night and was able to wean off the drip eventually.
Aside from the middle-aged woman, there was another health worker who also suffered an allergic reaction after receiving the Pfizer vaccine, the New York Times reported. This time around, it was a male, and he experienced lightheadedness, eye puffiness, and a scratchy throat.
Like the middle-aged woman, the male health worker also had the reactions 10 minutes after the vaccine was administered to him. He was also brought to the emergency room and was given epinephrine.
One notable thing about the male health worker was that he did not receive steroids, but had Pepcid and Benadryl. The doctors also did not consider the reaction as anaphylaxis. In just a matter of an hour, he was back to normal and was released.